Alert archive / Texas / Red Flag Warnings in 2018
Red Flag Warning 4, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this red flag warning at Apr 16, 2018, 4:05 AM CDT for La Salle County, Webb County, Texas. It took effect at Apr 16, 2018, 1:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 16, 2018, 4:05 AM CDT (09:05 UTC)
- In effect from
- Apr 16, 2018, 1:00 PM CDT
- Expired
- Apr 16, 2018, 8:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Corpus Christi, TX
Counties La Salle County, TX, Webb County, TX
The radar
The Corpus Christi radar (KCRP), 170 km from the middle of the area, began a volume at 09:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 9.1 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2554 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
127 WWUS84 KCRP 160905 RFWCRP URGENT - FIRE WEATHER MESSAGE National Weather Service Corpus Christi TX 405 AM CDT Mon Apr 16 2018 ...STRONGER SOUTHEAST WIND AND LOW RELATIVE HUMIDITIES WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON TO EVENING OVER PORTIONS OF THE BRUSH COUNTRY AND RIO GRANDE PLAINS... .Stronger southeast wind will develop this afternoon over the Brush Country and Rio Grande Plains. Relative humidity values are expected to decrease to around 20 percent this afternoon which may allow for rapid fire growth. To the east, elevated fire weather conditions will develop where winds are not anticipated to be as high and relative humidity values will not fall as low. TXZ240-161015- /O.CAN.KCRP.FW.A.0003.180416T1800Z-180417T0100Z/ Duval- 405 AM CDT Mon Apr 16 2018 ...FIRE WEATHER WATCH IS CANCELLED FOR CRITICAL FIRE WEATHER CONDITIONS FOR DUVAL COUNTY... The National Weather Service in Corpus Christi has cancelled the Fire Weather Watch for Duval county. Minimum relative humidity values will remain around 25 percent across Duval county. Southeast winds will remain below critical fire weather criteria this afternoon. However, elevated fire weather conditions are still anticipated across Duval county this afternoon into the early evening. $$ TXZ229-239-161815- /O.UPG.KCRP.FW.A.0003.180416T1800Z-180417T0100Z/ /O.NEW.KCRP.FW.W.0004.180416T1800Z-180417T0100Z/ La Salle-Webb- 405 AM CDT Mon Apr 16 2018 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING FOR STRONGER SOUTHEASTERLY WINDS AND LOW RELATIVE HUMIDITY VALUES FOR PARTS OF THE BRUSH COUNTRY AND RIO GRANDE PLAINS... The National Weather Service in Corpus Christi has issued a Red Flag Warning, which is in effect from 1 PM this afternoon to 8 PM CDT this evening. The Fire Weather Watch is no longer in effect. * TIMING...This afternoon to this evening. * WIND...Southeast 20 to 25 MPH possible. * HUMIDITY...Around 20 percent. * IMPACTS...Any fires that develop may spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. Residents are urged to exercise care with respect to all outdoor activities that could inadvertently cause wildfires. Report wildfires quickly to the nearest fire department or law enforcement office. && $$ LB
2 follow-up statements
817 WWUS84 KCRP 161817 RFWCRP URGENT - FIRE WEATHER MESSAGE National Weather Service Corpus Christi TX 117 PM CDT Mon Apr 16 2018 ...STRONGER SOUTHEAST WIND AND LOW RELATIVE HUMIDITIES WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON TO EVENING OVER PORTIONS OF THE BRUSH COUNTRY AND RIO GRANDE PLAINS... .Stronger southeast wind will develop this afternoon over the Brush Country and Rio Grande Plains. Relative humidity values are expected to decrease to around 20 percent this afternoon which may allow for rapid fire growth. To the east, elevated fire weather conditions will develop where winds are not anticipated to be as high and relative humidity values will not fall as low. TXZ229-239-170100- /O.CON.KCRP.FW.W.0004.000000T0000Z-180417T0100Z/ La Salle-Webb- 117 PM CDT Mon Apr 16 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR STRONGER SOUTHEASTERLY WINDS AND LOW RELATIVE HUMIDITY VALUES FOR PARTS OF THE BRUSH COUNTRY AND RIO GRANDE PLAINS... * TIMING...This afternoon to this evening. * WIND...Southeast 20 to 25 MPH possible. * HUMIDITY...Around 20 percent. * IMPACTS...Any fires that develop may spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. Residents are urged to exercise care with respect to all outdoor activities that could inadvertently cause wildfires. Report wildfires quickly to the nearest fire department or law enforcement office. && $$
827 WWUS84 KCRP 170115 RFWCRP URGENT - FIRE WEATHER MESSAGE National Weather Service Corpus Christi TX 815 PM CDT Mon Apr 16 2018 TXZ229-239-170215- /O.EXP.KCRP.FW.W.0004.000000T0000Z-180417T0100Z/ La Salle-Webb- 815 PM CDT Mon Apr 16 2018 ...RED FLAG WARNING HAS EXPIRED FOR STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES FOR THE RIO GRANDE PLAINS AND BRUSH COUNTRY... Although winds will remain breezy and gusty from the southeast, relative humidity values will gradually increase tonight. Thus, the Red Flag Warning has been allowed to expire. $$ HART
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this red flag warning went out at Apr 16, 12:53 AM CDT, 3 hours 12 minutes earlier.
Area forecast discussion, Apr 16, 12:53 AM CDT, 3 hours 12 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1253 AM CDT Mon Apr 16 2018
.DISCUSSION...
See Aviation below for 06Z TAF update.
&&
.AVIATION...
VFR will prevail through the period. Light southeast winds
overnight will strengthen to a breezy flow by the mid morning,
continuing through much of the day. Winds will slacken slightly
during the evening and overnight.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 64 84 68 84 68 / 0 0 10 10 10
Victoria 59 84 66 84 64 / 0 0 10 10 10
Laredo 63 93 67 92 69 / 0 0 0 10 10
Alice 60 89 66 88 66 / 0 0 10 10 10
Rockport 69 83 71 79 69 / 0 0 10 10 10
Cotulla 59 92 64 89 66 / 0 0 10 10 10
Kingsville 62 88 68 87 68 / 0 0 10 10 10
Navy Corpus 69 83 71 80 71 / 0 0 10 10 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Fire Weather Watch from this afternoon through this evening For
the following zones: Duval...La Salle...Webb.
GM...None.
&&
LB/84...AVIATIONHazardous weather outlook, Apr 15, 5:51 AM CDT, 22 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 551 AM CDT Sun Apr 15 2018 TXZ229>234-239>247-161100- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Kleberg-Nueces-San Patricio-Aransas-Refugio-Calhoun- 551 AM CDT Sun Apr 15 2018 This hazardous weather outlook is for South Texas. .DAY ONE...Today and Tonight Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday A Fire Weather Watch is in effect Monday for parts of the Brush Country and Rio Grande Plains. Elevated fire danger conditions are expected Monday over the Southern Coastal Bend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ230-235-250-255-270-275-161100- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 551 AM CDT Sun Apr 15 2018 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday Small Craft Advisory conditions are possible Monday night through Tuesday night and again Friday and Friday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 3:24 PM CDT | Small Craft Advisory | CRP | 43 hr |
Nearby
Red Flag Warnings in Texas, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.